Alert archive / Tennessee / Wind Advisories in 2017

Wind Advisory 11, NWS Morristown, TN

March 17, 2017Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Mar 17, 2017, 9:36 PM EDT for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2017, 9:36 PM EDT (01:36 UTC)
Expired
Mar 18, 2017, 3:43 AM EDT
In force
6 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS74 KMRX 180136
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
936 PM EDT Fri Mar 17 2017

...Windy across the Smoky Mountains Overnight...

.An upper level storm system will move across the area overnight
producing strong and gusty winds across the higher elevations of
the Smoky Mountains, generally at or above 3000 feet.


TNZ041-072-074-180945-
/O.NEW.KMRX.WI.Y.0011.170318T0136Z-170318T1400Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
936 PM EDT Fri Mar 17 2017

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT SATURDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 10 AM EDT Saturday. 

* EVENT...Southwest between 15 and 30 mph with gusts to 45 mph,
  generally at or above 3000 feet.

* TIMING...Windy conditions through mid-morning Saturday.

* IMPACTS...These winds may down trees or tree limbs...as well as
  power lines. Loose outdoor objects should be secured. Motorists
  should be extra cautious to cross winds especially when driving
  in the higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
1 follow-up statement
666 
WWUS74 KMRX 180743 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
343 AM EDT Sat Mar 18 2017

TNZ041-072-074-180845-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-170318T1400Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
343 AM EDT Sat Mar 18 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory. 

Breezy conditions are expected today, with winds between 10 and 20
mph gusting to 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 17, 9:12 PM EDT, 24 minutes earlier.

Area forecast discussion, Mar 17, 9:12 PM EDT, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
912 PM EDT Fri Mar 17 2017

.DISCUSSION...The right entrance region of the upper level jet
will continue to produce divergence aloft over the region. The
upward forcing will also maintain a strong low-level jet with
850mb winds of 40-50kts. The boundary layer jet will also produce
good isentropic lift over the area. This lift along with elevated
instability above 800mb will produce isolated/scattered
thunderstorms.

Due to the strong low-level jet, will issue a wind advisory for
the Smoky Mountains through mid-morning.

Have a good night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             51  70  39  62 /  90  50  10   0
Knoxville McGhee Tyson Airport, TN  48  65  34  56 /  90  40  10   0
Oak Ridge, TN                       46  66  34  56 /  90  30  10   0
Tri Cities Airport, TN              40  61  32  50 /  90  50  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 10 AM EDT Saturday for Blount Smoky
     Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.

VA...None.
&&
Hazardous weather outlook, Mar 17, 2:57 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
257 PM EDT Fri Mar 17 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
257 PM EDT Fri Mar 17 2017 /157 PM CDT Fri Mar 17 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.